Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Nov 15, 2005, 3:30 PM CST for Ouachita Parish, Louisiana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 3:30 PM CST (21:30 UTC)
- Expired
- Nov 15, 2005, 4:15 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 3:47 PM CST | TSTM WND DMG | 15 Wsw Monroe, LA | FEW TREES AND POWERLINES DOWN ALONG COONEY BONNETT RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 12:09 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 152132 TORSHV LAC073-152215- /O.NEW.KSHV.TO.W.0009.051115T2130Z-051115T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CST TUE NOV 15 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 415 PM CST * AT 329 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 18 MILES WEST SOUTHWEST OF MONROE...MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WEST MONROE BY 345 PM CST MONROE BY 350 PM CST WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNTIL 415 PM CST. LAT...LON 3253 9242 3234 9233 3239 9203 3269 9205 $$
1 follow-up statement
000 WWUS54 KSHV 152152 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 351 PM CST TUE NOV 15 2005 LAC073-152215- /O.CON.KSHV.TO.W.0009.000000T0000Z-051115T2215Z/ OUACHITA LA- 351 PM CST TUE NOV 15 2005 ...A TORNADO WARNING CONTINUES UNTIL 415 PM CST FOR OUACHITA PARISH... AT 347 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED ABOUT 8 MILES SOUTH OF MONROE...NEAR MCLAIN LOUISIANA...MOVING EAST AT 40 MPH. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. LAT...LON 3253 9242 3234 9233 3239 9203 3269 9205 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 15, 10:59 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Nov 15, 10:59 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 AM CST TUE NOV 15 2005
.DISCUSSION...
FRONT HAS MOVED INTO NORTHWEST CORNER OF CWA AS OF LATE MORNING.
LINE OF SHOWERS ACCOMPANIES FRONT AT THIS TIME WITH ANOTHER LINE
CONTINUING TO FILL IN AHEAD OF FRONT. DRY AIR ADVECTION IN LOWER
LEVELS WITH SOUTHWEST FLOW ALONG FRONTAL BOUNDARY MAY BE HAMPERING
DEVELOPMENT. BEST AREA FOR STRONG CONVECTION MAY BE AHEAD OF
FRONT...WITH GOOD LOW LEVEL CONVERGENCE IN NORTH LOUISIANA.
NO CHANGES TO ZONES AT THIS TIME...BUT AS FRONT MOVES EAST IN NEXT
COUPLE OF HOURS...MAY CLEAR SOME ZONES FROM TORNADO WATCH
AND DROP POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 40 55 32 / 60 30 0 0
MLU 81 41 54 32 / 60 50 0 0
DEQ 76 34 53 31 / 60 10 0 0
TXK 80 38 55 31 / 60 10 0 0
ELD 80 39 55 31 / 60 30 0 0
TYR 80 36 57 32 / 60 20 0 0
GGG 81 37 56 32 / 60 20 0 0
LFK 82 40 58 32 / 60 30 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...
LITTLE RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...
DE SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...
NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...
UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
&&
14Hazardous weather outlook, Nov 15, 6:00 AM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE NOV 15 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... INCREASINGLY UNSTABLE GULF MOISTURE...ALONG WITH THE APPROACH OF AN UPPER TROUGH...DISTURBANCES ALOFT THAT WILL BE MOVING ACROSS THE FOUR STATE REGION...AND A STRONG CANADIAN COLD FRONT WITH A SHARP TEMPERATURE GRADIENT...WILL PRODUCE SHOWERS AND THUNDERSTORMS. BEFORE ARRIVAL OF THE FRONT...SCATTERED THUNDERSTORMS WILL BE DEVELOPING... THEN WITH THE FRONT...A BAND OF RAPID MOVING THUNDERSTORMS WILL MOVE EAST. DUE TO THE WARMER THAN NORMAL TEMPERATURES...THUNDERSTORMS WILL BE MORE THREATENING. THEY ARE EXPECTED TO BE DECREASING DURING THE EVENING AND OVERNIGHT TONIGHT AS DRIER AIR MOVES IN. THE GREATER THREAT OF SEVERE WEATHER WILL BE NORTH OF INTERSTATE 20...AND ALONG AND NEAR THE INTERSTATE 30 CORRIDOR...AND MORE SIGNIFICANT TO THE NORTHEAST ACROSS ARKANSAS...MISSISSIPPI...AND TENNESSEE. THIS DOES NOT MEAN THAT PARTS OF THE EAST TEXAS AND TOLEDO BEND LAKES AREA WILL NOT SEE SEVERE WEATHER...THESE LOCATIONS WILL BE IN THE SLIGHT RISK AREA AND INCREASING TO THE NORTHEAST TO A MODERATE RISK FOR SOUTHWEST ARKANSAS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING WIND GUSTS...LARGE HAIL...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT. THE FIRST REQUEST WILL BE POSSIBLE DURING THE MORNING. 06
In the hours before
Local storm report, Nov 15, 1:34 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 8 S SHREVEPORT 32.36N 93.80W
11/15/2005 CADDO LA LAW ENFORCEMENT
FEW TREES AND POWERLINES DOWN IN SOUTH SHREVEPORT
&&
03Local storm report, Nov 15, 1:43 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 PM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 8 SE BOSSIER CITY 32.44N 93.57W
11/15/2005 1.00 INCH BOSSIER LA LAW ENFORCEMENT
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:01 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 44 min |
| Nov 15, 1:32 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 18 min |
| Nov 15, 1:41 PM CST | Severe Thunderstorm Warning | SHV | Webster | 42 min |
| Nov 15, 2:21 PM CST | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| Nov 15, 3:36 PM CST | Severe Thunderstorm Warning | SHV | Winn | 54 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.